Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Nonlinear wave equations and singular solutions


Author: Hideshi Yamane
Journal: Proc. Amer. Math. Soc. 135 (2007), 3659-3667
MSC (2000): Primary 35L70, 35A20
DOI: https://doi.org/10.1090/S0002-9939-07-08926-5
Published electronically: August 14, 2007
MathSciNet review: 2336582
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct solutions to nonlinear wave equations that are singular along a prescribed noncharacteristic hypersurface, which is the graph of a function satisfying not the Eikonal but another partial differential equation of the first order. The method of Fuchsian reduction is employed.


References [Enhancements On Off] (What's this?)

  • 1. Gérard R. and Tahara H., Solutions holomorphes et singulières d'équations aux dérivées partielles singulières non linéaires, Publ. Res. Inst. Math. Sci., 29(1993), 121-151. MR 1208031 (94h:35005)
  • 2. Gérard R. and Tahara H., ``Singular nonlinear partial differential equations'', Vieweg, Bonn. (1996) MR 1757086 (2001c:35056)
  • 3. Kobayashi T., Singular solutions and prolongation of holomorphic solutions to nonlinear differential equations, Publ. RIMS, Kyoto Univ., 34(1998), 43-63. MR 1617617 (99c:35004)
  • 4. Kichenassamy S. and Littman W., Blow-up surfaces for nonlinear wave equations, I, Comm. Partial Differential Equations, 18(3&4)(1993), 431-452. MR 1214867 (94f:35087)
  • 5. Kichenassamy S. and Littman W., Blow-up surfaces for nonlinear wave equations, II, Comm. Partial Differential Equations, 18(11)(1993), 1869-1899. MR 1243529 (94m:35197)
  • 6. Kichenassamy S. and Srinivasan G. K., The structure of WTC expansions and applications, J. Phys. A: Math. Gen., 28(1995), 1977-2004. MR 1336507 (96c:35029)
  • 7. Tahara H., On the singularities of solutions of nonlinear partial differential equations in the complex domain, ``Microlocal Analysis and Complex Fourier Analysis'', World Sci. Publ., Hackensack, NJ (2002), 273-283. MR 2068543 (2005b:35005)
  • 8. Tahara H., On the singularities of solutions of nonlinear partial differential equations in the complex domain, II, ``Differential equations & asymptotic theory in mathematical physics'', Ser. Anal. 2, World Sci. Publ., Hackensack, NJ (2004), 343-354. MR 2161979 (2006d:35030)
  • 9. Uchikoshi K., Singular Cauchy problems for quasilinear equations of order two, J. Math. Pures Appl. (9) 83(9)(2004), 1151-1178. MR 2091958 (2005k:35006)
  • 10. Yamane H., Nonlinear Cauchy problems with small analytic data, Proc. Amer. Math. Soc. 134(11)(2006), 3353-3361. MR 2231920

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35L70, 35A20

Retrieve articles in all journals with MSC (2000): 35L70, 35A20


Additional Information

Hideshi Yamane
Affiliation: Department of Physics, Kwansei Gakuin University, Gakuen 2-1, Sanda, Hyougo 669-1337, Japan
Email: yamane@ksc.kwansei.ac.jp; yamanehideshi@95.alumni.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-07-08926-5
Keywords: Nonlinear wave equation, nonlinear Fuchsian equation, singular Cauchy problem
Received by editor(s): March 21, 2006
Received by editor(s) in revised form: September 8, 2006
Published electronically: August 14, 2007
Additional Notes: This research was partially supported by Grant-in-Aid for Scientific Research (No.17540182), Japan Society for the Promotion of Science.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society